Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 66, NWS Jackson, MS

March 3, 2000Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 3, 2000, 7:35 PM CST for Lamar County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2000, 7:35 PM CST (01:35 UTC)
Expired
Mar 3, 2000, 8:00 PM CST
In force
25 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Lamar County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 5:30 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
265 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 040136
SVRJAN
MSC031-073-040200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
735 PM CST FRI MAR 3 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 800 PM CST

* AT 735 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES WEST OF WEST HATTIESBURG...MOVING      
  EAST-NORTHEAST AT 30 MPH.

DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 3:13 PM CST, 4 hours 22 minutes earlier.

Area forecast discussion, Mar 3, 3:13 PM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CST FRI MAR 3 2000

WARM FRONT OVER NORTH CENTRAL MS WILL CONTINUE TO LIFT NORTH AS A
COLD FRONT CURRENTLY ALONG THE MS RIVER MOVES EAST. TEMPERATURES IN
THE WARM SECTOR ARE IN THE LOWER AND MID 70S WITH DEWPOINTS IN THE
LOWER 60S. 88D SHOWING A FEW SHOWERS MAINLY OVER THE EASTERN AND
SOUTHERN SECTIONS OF THE CWFA.

ETA AND AVIATION MODELS ARE VERY SIMILAR IN THEIR SOLUTIONS. LOW
OVER EXTREME NORTHWEST MS WILL CONTINUE TO MOVE EAST THROUGH THIS
EVENING AND TONIGHT. MAIN SHORTWAVE ASSOCIATED WITH THIS SYSTEM AND
JET DYNAMICS WILL ALSO PASS NORTH OF THE CWFA. SHOWER AND
THUNDERSTORM DEVELOPMENT IS STILL POSSIBLE ALONG AND JUST AHEAD OF
THE COLD FRONTAL BOUNDARY.

ANOTHER FORECAST PROBLEM WILL BE THE CLOUD COVER FORECAST FOR
TOMORROW...MODELS ARE INDICATING GOOD DRYING IN THE MID AND UPPER
LEVELS STARTING AFTER 06Z TONIGHT...BUT THE LOW LEVEL RHS STILL
REMAIN PRETTY HIGH THROUGH 18Z TOMORROW. OVERALL...WILL MENTION
"DECREASING CLOUDS" FOR TOMORROWS SKY COND.

TEMPERATURE GUIDANCE FROM FAN AND MOS LOOK REASONABLE AND WILL TAKE
COMPROMISE BETWEEN THE TWO. AS FAR AS POPS GO...MODELS SEEM TO HAVE
A GOOD HANDLE ON THE DECREASING POPS FROM THE WEST...AND WILL NOT
DEVIATE FROM THE CHANCE POPS IN EASTERN MS FOR TONIGHT.

QPF DISCUSSION: WITH FRONT ALONG MISS RIVER AT NOONTIME...AND
PUSHING INTO AL BY 02Z...PRECIP AMOUNTS WILL BE LIMITED TO MAINLY
EASTERN HALF OF FA...WITH MOSTLY LIGHT RAIN SHOWERS JUST BEHIND THE
FRONT. AMOUNTS WILL AVERAGE LESS THAN ONE TENTH INCH.

EXTENDED: WEATHER WILL REMAIN FAIR THROUGH TUESDAY WITH TEMPS ABOVE
NORMAL. WEDNESD.AY LOOKS TO BE THE NEXT CHANCE OF PRECIP FOR THE CWFA.

PRELIM NUMBERS...
JAN 048/062/038/072 1000
MEI 050/061/037/073 3000

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

32/16

In the hours before

Local storm report, Mar 3, 5:06 PM CST, 2 hours 29 minutes before
TTAA00 KJAN DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CST THU MAR 02 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARI|SH/COUNTY LOCATION....

0440 PM    OVETT                     MS   1 INCH HAIL
03/03/00   JONES                          REPORTED BY SPOTTER
Local storm report, Mar 3, 5:25 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CST THU MAR 02 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0443 PM    ELLISVILLE                MS   .88 INCH HAIL
03/03/00   JONES                          REPORTED BY SPOTTER

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.